MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1-2-HX-ES
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was pre-detached in the microcatheter.The devices were prepared as indicated per the ifu.Ancillary devices include an envoy da guide catheter and an sl-10 microcatheter.There were no related patient symptoms.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was undergoing surgery to treat a 3mm mca aneurysm.It was noted that the patient's vessel tortuosity was normal.There was no kink/damage found on the pushwire.
 
Additional Manufacturer Narrative
The axium prime coil was returned for evaluation inside of a fed ex cardboard shipping box and inside of a plastic bag.During evaluation, the axium prime coil was removed from the packaging.The axium prime pushwire was found to be broken into two segments, but were retained together by the release wire.The release wire was found to be knotted and exposed for the length of approximately 23.5cm.(proximal segment): the pushwire segment was measured and found to be approximately 7.4cm in length.The tack weld replacement (twr) crimps were found to be intact; however, the pushwire segment was found to be bent at approximately 6.9cm from its proximal end.(distal segment): the pushwire segment was measured and found to be approximately 180.5cm in length.The pushwire segment was found to be bent at approximately 2.5cm from the proximal end.The pushwire was found to be intact distal to the break indicator a t the manual detachment location (via hypotube).The distal end of the pushwire was found to be extending out from the distal end of the introducer sheath for the length of approximately 72.0cm.Under the microscope, the coin was not found to be located against the lumen stop, the shield coil was found to be damaged, and the implant coil was found to be detached and missing.All other subassemblies appeared to be normal and no other anomalies were observed.During evaluation, the release wire was pulled out from the pushwire at the broken location for evaluation of the coin.The coin was measured in 3 locations and was found to be within specifications.Specification dimensions for the coin are: @ 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm-0.105mm; @ 0.275mm: 0.086mm-0.108mm.Measured 0.077mm @ 0.063mm; measured 0.094mm @ 0.127mm; measured 0.096mm @ 0.275mm.The outer jacket was then removed.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured and found to be within specification.Specification dimension for the lumen stop inner fit id is 0.00220" minimum, and for the lumen stop inner fit id is 0.0029" maximum.The lumen stop inner diameter (id) was measured to be 0.00268".The retainer ring inner diameter (id) was measured and found to be within specification.Specification dimension for the retainer ring inner diameter = 0.00455"+/- 0.00010 ".It was measured 0.00445".Although the customer reported there were no damages to the pushwire, it is likely that the implant coil detached from the pushwire after the coin was pulled back from the lumen stop.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7852887
Report Number2029214-2018-00781
Device Sequence Number1986716
Product Code KRD
UDI-Device Identifier00847536020917
UDI-Public00847536020917
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot NumberA649567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer09/06/2018
11/28/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/12/2018
11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1